Nebraska, 2006Hail in Nebraska, July 13, 2006
July 13, 2006 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 13, 1:42 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 PM CDT THU JUL 13 2006
.DISCUSSION...
MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF
CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON.
ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED
SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE
BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING
THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR
TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER
WATCH ALREADY IN PLACE TILL 03Z TONIGHT.
FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA
THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE
ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING.
FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT.
MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY
WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH
QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO
THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES
DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM
WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE
PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST
LOCATIONS.
IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS
AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY
NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH
THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO
12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT
ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL
THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED
ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH
PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET
KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT
DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS.
BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER
MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL
GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST
WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT
PCPN OVER THE CWA DURING THIS TIME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DEE
Hazardous weather outlook, Jul 13, 11:08 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1208 PM CDT THU JUL 13 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-140715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1208 PM CDT THU JUL 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE
SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS
AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAIN WILL BE THE PRIMARY HAZARDS.
VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA.
THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A
STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN
PLAINS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT
INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST
PART OF THE DAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS
EVENING.
SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH
AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE AT OMAHA.
ZAPOTOCNY
In the hours before
Local storm report, Jul 13, 3:53 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
453 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 NW ALVO 40.91N 96.44W
07/13/2006 E1.00 INCH CASS NE PUBLIC
&&
VEGHLocal storm report, Jul 13, 3:59 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 E WAVERLY 40.91N 96.47W
07/13/2006 E1.00 INCH LANCASTER NE PUBLIC
0450 PM TSTM WND DMG SPRINGFIELD 41.08N 96.13W
07/13/2006 SARPY NE TRAINED SPOTTER
POWER OUT WHOLE TOWN AND NUMEROUS BRANCHES DOWN
&&
VEGHLocal storm report, Jul 13, 4:15 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
515 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG CLARINDA 40.74N 95.04W
07/13/2006 PAGE IA LAW ENFORCEMENT
TREE BLOWN DOWN
&&
VEGHLocal storm report, Jul 13, 4:30 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
530 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 E BENNET 40.68N 96.49W
07/13/2006 E0.75 INCH LANCASTER NE TRAINED SPOTTER
0520 PM TSTM WND GST 1 E BENNET 40.68N 96.49W
07/13/2006 E60 MPH LANCASTER NE TRAINED SPOTTER
&&
VEGHLocal storm report, Jul 13, 4:35 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
535 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 1 E HARLAN 41.65N 95.31W
07/13/2006 E0.88 INCH SHELBY IA TRAINED SPOTTER
0525 PM HAIL PALMYRA 40.71N 96.39W
07/13/2006 E0.75 INCH OTOE NE FIRE DEPT/RESCUE
0522 PM TSTM WND GST IRWIN 41.79N 95.21W
07/13/2006 E60 MPH SHELBY IA TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN
&&
VEGHLocal storm report, Jul 13, 4:40 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
540 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL DOUGLAS 40.59N 96.39W
07/13/2006 E1.50 INCH OTOE NE TRAINED SPOTTER
&&
VEGHHail, Otoe
- When
- July 13, 4:48 PM CST
- Where
- Otoe County, 2 mi E of Burr
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.533, -96.267
The hail was also accompanied by strong winds, at least 50 mph according to the report of a trained spotter near town.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 13 to 21, 20064 deaths · 437 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 13, 2006$8.0 million · 3 in hail · 27 events
- Heat in Mississippi, July 13, 20061 death · 1 event
- Flood in Ohio, July 13 to 15, 20061 death · 1 event
- Hail in Kansas, July 13, 2006$3.3 million · 3 in hail · 3 events
- Hail and Damaging Winds in North Carolina, July 13, 2006$1.5 million · 65 kt wind · 10 events
- Flash Flooding in West Virginia, July 13, 2006$907,000 · 3 events
- Hail and Damaging Winds in Iowa, July 13, 2006$95,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Oklahoma, July 13, 2006$185,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kansas, July 13, 2006$100,000 · 1.75 in hail · 14 events
- Damaging Winds and Lightning Strike in Virginia, July 13, 2006$96,000 · 65 kt wind · 12 events
- Flash Flood and Hail in North Carolina, July 13, 2006$100,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524042.